To the Editor.
—The excellent article "Liver Involvement in the Sulfone Syndrome" in the May 1986 issue of the Archives contains a case report of "dapsone hepatitis" that appears virtually identical to a case we treated in March 1986. Because of the rarity of this drug reaction, we are prompted to report this case.
Report of a Case.
—A 19-year-old woman developed dermatitis herpetiformis. She was treated with dapsone (50 mg/d, increasing to 150 mg/d). She stopped the drug therapy after a total of 17 days because the "rash was worse." Seven days later, the patient developed fever, malaise, chills, and anorexia. Three days later, she was hospitalized with jaundice, a temperature of 40.5°C (105°F), and biochemical evidence of hepatitis and hemolytic anemia. The patient was treated with methylprednisolone sodium succinate (40 mg intravenously every eight hours) starting on the first day of hospitalization. Dapsone therapy did not improve the
Lawrence WA, Olsen HW, Nickles DJ. Dapsone Hepatitis. Arch Intern Med. 1987;147(1):175. doi:10.1001/archinte.1987.00370010173037
Customize your JAMA Network experience by selecting one or more topics from the list below.